Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 265, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 9, 2016, 8:05 PM CDT for Jones County, Taylor County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 8:05 PM CDT (01:05 UTC)
- Expired
- Jul 9, 2016, 8:45 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jones County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:24 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 9, 6:24 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 624 PM CDT SAT JUL 9 2016 .AVIATION... /00Z TAFS/ A complex of thunderstorms was located over north Texas, and moving slowly west. A few of the storms may move into the eastern Big Country during the next few hours. Will start with VCSH at the KABI terminal and keep an eye on the approaching convection. Otherwise, expect mainly VFR conditions at the terminals during the next 24 hours. && .PREV DISCUSSION... /issued 355 PM CDT SAT JUL 9 2016/ SHORT TERM... (Today and Tonight) Storms earlier today have dissipated across west central Texas. However...stronger convection has formed farther east near the Dallas area. This convection is sending outflow boundaries toward the eastern Big Country. These boundaries may be a focus for a few storms late this afternoon and evening. Therefore, have continued with a slight chance of precip for the Big Country through midnight. Otherwise, hot weather will continue with overnight lows in the upper 70s and a high Sunday near 100 for most areas. 08 LONG TERM... (Sunday night through Saturday) Subtropical ridging will continue to suppress most shower and thunderstorm activity next week. While there is remote chance of a storm in the Northern Big Country or extreme western Concho Valley, potential is too low to include in the forecast. Persistence forecast to continue with highs in the upper 90s and lows in the mid 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 76 98 76 98 / 20 5 5 0 San Angelo 76 98 76 99 / 10 5 5 5 Junction 75 98 75 97 / 10 10 0 5 && .SJT Watches/Warnings/Advisories... None. && 21
Hazardous weather outlook, Jul 9, 3:24 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 324 PM CDT SAT JUL 9 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 324 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS EVENING...MAINLY NORTH OF INTERSTATE 20. THE MAIN HAZARDS WILL BE STRONG WINDS...DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 9, 6:58 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT SAT JUL 9 2016
TXZ099-114-100030-
THROCKMORTON TX-SHACKELFORD TX-
658 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR THROCKMORTON AND NORTHEASTERN
SHACKELFORD COUNTIES UNTIL 730 PM CDT...
AT 657 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELBERT...OR 10
MILES EAST OF THROCKMORTON...MOVING SOUTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WOODSON AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-283 AND RANCH ROAD 209...THE INTERSECTION OF US-183 AND US-
283...US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE AND THE
INTERSECTION OF US-380 AND HIGHWAY 222.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 9896 3295 9909 3291 9910 3292 9943
3340 9943 3340 9896
TIME...MOT...LOC 2357Z 021DEG 15KT 3322 9900Special weather statement, Jul 9, 7:31 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
731 PM CDT SAT JUL 9 2016
TXZ098-099-114-100115-
THROCKMORTON TX-SHACKELFORD TX-HASKELL TX-
731 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
THROCKMORTON AND SHACKELFORD COUNTIES UNTIL 815 PM CDT...
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF FORT GRIFFIN...OR 13 MILES SOUTHWEST OF THROCKMORTON...MOVING
SOUTH AT 15 MPH. OTHER STRONG STORMS WERE LOCATED OVER SOUTHERN
THROCKMORTON AND NORTHEAST SHACKELFORD COUNTIES...MOVING SOUTH AT
15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORT GRIFFIN AROUND 745 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE THE INTERSECTION OF
US-283 AND RANCH ROAD 209...MCCARTY LAKE...THE INTERSECTION OF US-
183 AND US-283...US-183 NEAR THE THROCKMORTON-
STEPHENS COUNTY LINE...THE INTERSECTION OF US-
380 AND HIGHWAY 222 AND US-180 NEAR THE SHACKELFORD-
STEPHENS COUNTY LINE.
LAT...LON 3295 9902 3295 9910 3267 9910 3264 9909
3259 9910 3257 9961 3322 9957 3329 9896
TIME...MOT...LOC 0028Z 021DEG 15KT 3302 9930Special weather statement, Jul 9, 7:56 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT SAT JUL 9 2016
TXZ113-127-100145-
JONES TX-TAYLOR TX-
756 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TAYLOR AND
SOUTHEASTERN JONES COUNTIES UNTIL 845 PM CDT...
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HAMBY...OR 8
MILES NORTH OF ABILENE...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ABILENE AROUND 800 PM CDT.
HAWLEY AROUND 810 PM CDT.
TYE AND DYESS AFB AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE IMPACT...LAKE FORT
PHANTOM HILL...HODGES AND STITH.
LAT...LON 3259 9961 3252 9961 3250 9963 3237 9982
3256 9999 3268 9969
TIME...MOT...LOC 0055Z 051DEG 10KT 3257 9970The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:31 PM CDT | Special Weather Statement | SJT | Shackelford, Throckmorton | 44 min |
| Jul 9, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 50 min |
| Jul 9, 7:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 27 min |
| Jul 9, 7:56 PM CDT | Special Weather Statement | SJT | Jones | 49 min |
| Jul 9, 8:18 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 42 min |
| Jul 9, 8:45 PM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 2 hr |
| Jul 9, 9:01 PM CDT | Special Weather Statement | SJT | Callahan | 44 min |
| Jul 9, 9:03 PM CDT | Special Weather Statement | SJT | Sutton | 42 min |
| Jul 9, 10:03 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.